MAUDE Adverse Event Report: PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE

PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE
Model Number ZEPHYR 5.5-LP EBV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemothorax (1896); Respiratory Failure (2484)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Respiratory failure is an anticipated, potential side effect associated with the zephyr valve treatment (criner et al.A multicenter randomized controlled trial of zephyr endobronchial valve treatment in heterogeneous emphysema (liberate).Am j respir crit care med.2018; 198 (9): 1151-1164).In the liberate study (ide clinical study used to support pma p180002's approval), 1.6% of the zephyr valve subjects experienced respiratory failure during the treatment period ([less than or equal to 45 days).0.8% of the zephyr valve subjects and 3.2% of the control subjects experienced respiratory failure during the longer-term period from 45 days after the study procedure through 12 months post-procedure.The zephyr ebv system ifu and pulmonx training program both specifically reference respiratory failure as a known side effect of this procedure.The reported event aligns with the experience observed in the liberate clinical study and is an anticipated, potential side effect to the zephyr valve treatment.The reported event was foreseeable and clinically acceptable in view of the expected patient benefit from the treatment.
 
Event or Problem Description
The patient had a bronchoscopic lung volume reduction revision procedure with three zephyr valves placed in the left upper lobe on (b)(6) 2021.The patient had a pneumothorax which was previously reported in mfr.Report #s 3007797756-2022-00124, 3007797756-2022-00125, and 3007797756-2022-00126 in (b)(6) 2022.This report is being submitted to document subsequent adverse events that were not included in the prior reports.On (b)(6) 2021, the patient was re-admitted to the hospital for respiratory distress, requiring drainage of a left lung hemothorax.The hemothorax was resolved on (b)(6)2021.The patient experienced respiratory failure on (b)(6) 2022 and was readmitted to a hospital and diagnosed with ongoing respiratory distress requiring oxygen therapy.He was started on iv steroids.Patient was transferred for admission to the treating hospital on (b)(6) 2022 for consideration of ebv removal, and removal of all valves was done on (b)(6) 2022.After the procedure, patient reported improvement in shortness of breath.Steroids were weaned to prednisone (40mg daily).On (b)(6) 2022, the respiratory failure was resolved.The patient was discharged from the hospital on jan.9, 2022 and instructed to follow-up with a pulmonologist.

Brand Name
ZEPHYR ENDOBRONCHIAL VALVE
Common Device Name
ENDOBRONCHIAL VALVE
Manufacturer (Section D)
PULMONX CORPORATION
700 chesapeake drive
redwood city CA 94063
Manufacturer Contact
mahtab fatemi
700 chesapeake drive
redwood city, CA 94063
6504072823
MDR Report Key18743607
Report Number3007797756-2024-00009
Device Sequence Number6380791
Product Code NJK
UDI-Device Identifier00811907030423
UDI-Public(01)00811907030423(10)505288V70(17)221112
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model NumberZEPHYR 5.5-LP EBV
Device Catalogue NumberEBV-TS-5.5-LP
Device Lot Number505288-V7.0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown